Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 345, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 8, 2008, 5:51 PM CDT for Cass County, Otoe County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2008, 5:51 PM CDT (22:51 UTC)
- Expired
- Jul 8, 2008, 6:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Cass County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 63 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1681 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:57 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 8, 2:57 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 257 PM CDT TUE JUL 8 2008 .DISCUSSION... THE CHANCE FOR TSTMS IS THE MAIN FORECAST CONCERN INTO WEDNESDAY NIGHT. UPPER AIR CHARTS FROM 12Z AND WATER VAPOR LOOP SHOWED THAT MAIN RIBBON OF SUBTROPICAL MOISTURE WAS SOUTH AND EAST OF OUR AREA. MAIN FEATURE OF INTEREST IN THE SHORT TERM IS THE SHORTWAVE TROUGH THAT WAS OVER SWRN SD AND WRN NE. THIS FEATURE WAS MOVING ESE AT AROUND 20 KTS. IT SHOULD BRING SOME HIGHER MID LEVEL MOISTURE INTO THE AREA OVERNIGHT. SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWED MOST OF ERN NE AND SWRN IA HAD NORTH OR NORTHEAST WINDS...BUT IN THE FAR SOUTH...WINDS WERE STILL LIGHT AND VARIABLE NEAR THE KS BORDER. DRIER AIR HAD WORKED INTO THE NORTH...WITH DEWPOINTS IN THE UPPER 50S. FARTHER SOUTH...IT REMAINED HUMID WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S. THERE IS POTENTIAL FOR ISOLATED TSTMS INTO THE EVENING HOURS...ESPECIALLY SRN HALF OF THE LOCAL AREA. SHORTWAVE MOVING IN LATER TONIGHT SHOULD BRING A CHANCE OF TSTMS TO ERN NE FOR WEDNESDAY MORNING...AS 12Z GFS MODEL SHOWED 700 MB DEWPOINTS FROM 2-6 C WORKING THERE WAY INTO ERN NE LATER TONIGHT AND REMAINING IN THAT RANGE OVER ERN NE AND SWRN IA INTO EARLY THURSDAY. WILL MAINTAIN SOME 20-30 PERCENT POPS WEDNESDAY AND WEDNESDAY NIGHT. KEPT POPS BELOW 15 PERCENT FROM THURSDAY INTO FRIDAY MORNING...WHEN IT APPEARS THAT MID LEVEL MOISTURE WILL BE LACKING AND THERE SHOULD NOT BE MUCH FORCING. MODELS ARE IN DECENT AGREEMENT BRINGING A COLD FRONT ACROSS THE AREA FRIDAY. THIS SHOULD BRING A DECENT CHANCE OF TSTMS ALONG THE FRONT. THE THREAT FOR SEVERE WEATHER IS STILL SOMEWHAT IN QUESTION THAT FAR OUT. HAIL THREAT WOULD PROBABLY BE FAIRLY LOW WITH A HIGH FREEZING LEVEL...BUT THERE COULD BE SOME WIND. IT APPEARS THAT THIS FRONT WILL STALL OUT TO JUST TO OUR SOUTH FOR THE WEEKEND. HEIGHTS REMAIN FAIRLY LOW...AT IT APPEARS THERE SHOULD STILL BE A DECENT FEED OF MID LEVEL MOISTURE IN FROM THE DESERT SW. SO THIS PATTERN COULD STILL GIVE US SOME WET/ACTIVE WEATHER. A TROUGH AT 500 MB SHOULD DEVELOP OVER THE WRN U.S. EARLY NEXT WEEK...FORCING A RIDGE OVER THE CNTRL PARTS OF THE COUNTRY. BY THE MID PART OF NEXT WEEK IT COULD TURN HOT AND DRY...IF THE GFS IS CORRECT IN BUILDING A 500 MB RIDGE OVER THE SRN PLAINS. LOWS SHOULD BE MOSTLY IN THE 60S TO LOWER 70S WITH HIGHS IN THE MID 80S TO MID 90S. FRIDAY SHOULD BE THE WARMEST DAY THIS WEEK...WITH MOST SPOTS TOPPING OUT 92 TO 96. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK. MAINLY VFR CONDITIONS WITH LIGHT WINDS ARE EXPECTED THROUGH MIDDAY TMRW. COLD FRONT WILL CONTINUE TO PROGRESS THROUGH ERN NEB TODAY... WITH SOMEWHAT HIGHER NRLY WINDS AT KOFK THAN AT KOMA/KLNK. SOME POTENTIAL FOR SHRA TO DROP INTO THE KOFK AREA IN THE MRNG AND HAVE INCLUDED A TEMPO GROUP 09-12Z...BUT NO THUNDER MENTION YET AS THUNDER ACTIVITY WOULD BE WANING BY THEN. AT KLNK...DO HAVE A TEMPO GROUP FOR SHRA/CB THIS AFTN AS TSRA REDEVELOP ALONG THE COLD FRONT. BULK OF ACTIVITY SHOULD REMAIN S/E OF KLNK HOWEVER. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...MAYES
Hazardous weather outlook, Jul 8, 4:52 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 452 PM CDT TUE JUL 8 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 452 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA THROUGH WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORM CHANCES CONTINUE WEDNESDAY NIGHT...AS WELL AS FRIDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. DEE/WILLIAMS
In the hours before
Local storm report, Jul 8, 5:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
538 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FUNNEL CLOUD 4 E GLENWOOD 41.05N 95.67W
07/08/2008 MILLS IA LAW ENFORCEMENT
PROBABLY SAME FUNNEL SEEN FROM SOUTHWEST OF HENDERSON AND
NEAR JCT OF HIGHWAYS 275 AND 34
&&
RCHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:44 PM CDT | Tornado Warning | OAX | Lancaster | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.